Alert archive / Tennessee / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 348, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jul 19, 2010, 12:15 AM CDT for Lake County, Tennessee; Clay County, Arkansas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 19, 2010, 12:15 AM CDT (05:15 UTC)
- Expired
- Jul 19, 2010, 1:15 AM CDT
- In force
- 60 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Clay County, AR, Lake County, TN
The radar
The Memphis radar (KNQA), 112 km from the middle of the area, began a volume at 05:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 5.3 hours before the alert went out and 302 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3821 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 816 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 7.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 11:42 PM CDT, 33 minutes earlier.
Area forecast discussion, Jul 18, 11:42 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1142 PM CDT SUN JUL 18 2010 .UPDATE... UPDATED FOR 06Z TAF DISCUSSION. && .PREV DISCUSSION... /ISSUED 813 PM CDT SUN JUL 18 2010/ UPDATE... UPDATED FOR LOWERING PRECIPITATION CHANCES THIS EVENING DISCUSSION... SKIES HAVE BECOME PARTLY CLOUDY OVER MOST OF THE REGION TONIGHT WITH VERY LIMITED CU. EARLIER SHOWERS ACROSS NORTHERN MISSISSIPPI HAVE DIED OUT WITH THE LOSS OF HEATING. HAVE LOWERED POPS IN THIS AREA TO A SLIGHT CHANCE THROUGH 06Z...THEN TO 10 PERCENT FOR THE REMAINDER OF THE NIGHT. FURTHER NORTH...TOOK OUT MENTION ON CONVECTION THIS EVENING...WITH A SLIGHT CHANCE EXPECTED AFTER MIDNIGHT...WITH THE INTENTIONS THAT SCATTERED STORMS EXPECTED OVER MISSOURI MAY CONGEAL AND MOVE SOUTHEAST INTO THE NORTHERN COUNTIES. ADJUSTED SKY GRIDS ALSO FOR THE OVERNIGHT HOURS...WITH DECREASED CLOUD COVER. OVERNIGHT LOW TEMPERATURES...WINDS...AND HUMIDITY GRIDS APPEAR TO BE ON TRACK. JAB && .PREV DISCUSSION... /ISSUED 345 PM CDT SUN JUL 18 2010/ DISCUSSION... A SMALL LINE OF THUNDERSTORMS OVER SOUTHERN INDIANA IS ALL THAT IS LEFT OF THIS MORNING/S MCS. AMPLE CAPPING AT 700 MB KEPT THE MIDSOUTH MOSTLY DRY WITH ONLY A FEW ISOLATED THUNDERSTORMS CUTTING THROUGH INTO THE MISSOURI BOOTHEEL AND NORTHEAST ARKANSAS. ADDITIONAL THUNDERSTORM DEVELOPMENT IS UNLIKELY THROUGH THE LATE AFTERNOON AND WOULD BE DIURNAL IN NATURE. MONDAY THROUGH TUESDAY...KEPT CHANCES FOR SHOWERS AND THUNDERSTORMS GOING FOR MONDAY AS MODELS CONTINUE TO INDICATE GOOD H5 HEIGHT FALLS JUST NORTH OF THE MIDSOUTH. PASSING IMPULSES SHOULD HAVE NO PROBLEM TRIGGERING THUNDERSTORM DEVELOPMENT MONDAY AFTERNOON WITH SBCAPE VALUES AGAIN PROGGED IN THE 3000-4000 J/KG RANGE. GUSTY WINDS AND LOCALLY HEAVY RAINFALL WILL BE THE MAIN THREATS WITH ANY STORMS THAT DEVELOP. PRECIPITATION CHANCES WILL LINGER INTO TUESDAY BEFORE UPPER RIDGING BECOMES STRONGER. WEDNESDAY THROUGH FRIDAY...HEAT ADVISORIES WILL LIKELY BE NEEDED DURING THE LATER HALF OF THE WEEK. STRONG UPPER RIDGING WILL KEEP THE REGION MOSTLY DRY WITH MINIMAL RAIN CHANCES THROUGH THE END OF THE WEEK. SOUTHERLY SURFACE WINDS WILL CONTINUE TO POUR DEEP MOISTURE INTO THE AREA WITH DEWPOINTS IN THE MID 70S. SATURDAY THROUGH SUNDAY...LONG RANGE MODELS DEPICT UPPER RIDGING BEGINS TO BREAK DOWN ALLOWING A SURFACE COLD FRONT TO SLIDE CLOSE TO THE MIDSOUTH FROM THE NORTH. THE GFS BRINGS THE FRONT INTO THE AREA SATURDAY NIGHT BRINGING A RETURN OF PRECIPITATION CHANCES. THE ECMWF KEEPS THE FRONT A BIT FURTHER NORTH BUT STILL DEPICTS LIGHT QPF ACROSS THE AREA. COMPROMISED BETWEEN THE TWO FOR NOW. CCD && .AVIATION... 06Z TAF CYCLE A SUBTLE SHORTWAVE IN NORTHWEST FLOW ALOFT SUCCESSFULLY INITIATED A FAST MOVING FORWARD PROPAGATING MCS OVER SOUTHEAST MISSOURI LATE THIS EVENING. THIS CONVECTIVE COMPLEX WILL CONTINUE TO MOVE QUICKLY SOUTH INTO NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...AND FAR NORTHWEST TENNESEE OVER THE NEXT COUPLE OF HOURS THEN SHOULD DIVE FURTHER SOUTHWESTWARD INTO GREATER INSTABILITY AXIS ALIGNED OVER WESTERN SECTIONS OF THE MID SOUTH. HAVE INCLUDED A TEMPO FOR THUNDERSTORMS AT JBR WITH HEAVY RAIN...STRONG WIND GUSTS POSSIBLE AND BRIEF REDUCTION TO IFR VISIBILITIES. FOR NOW HAVE ONLY INCLUDED VCTS FOR LATE TONIGHT AT MEM AND MKL AS CONFIDENCE FOR MCS MAINTENANCE DECREASES WITH SOUTHWARD AND EASTWARD EXTENT. LOW STRATUS AND FOG MAY DEVELOP AS THE MOIST ATMOSPHERE STABLIZES IN THE WAKE OF THE MCS TOWARDS SUNRISE. MVFR/VFR CONDITIONS WILL AGAIN BE PREVALENT ON MONDAY IN DIURNAL CU/STATOCU WITH ISOLATED CONVECTIVE DEVELOPMENT POSSIBLE...ESPECIALLY DURING THE PEAK HEATING PERIOD. WINDS WILL REMAIN OUT OF THE SOUTHWEST AROUND 10 KNOTS. JLH && .PRELIMINARY POINT TEMPS/POPS... MEM 75 93 76 95 / 30 40 10 20 MKL 73 89 74 93 / 40 40 20 20 JBR 73 93 74 95 / 60 30 10 20 TUP 74 90 74 94 / 20 40 10 20 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jul 18, 10:20 PM CDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1020 PM CDT SUN JUL 18 2010 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-200530- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 1020 PM CDT SUN JUL 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT A FEW STRONG AND SEVERE THUNDERSTORMS WILL BE POSSIBLE MAINLY NORTH OF INTERSTATE FORTY AFTER MIDNIGHT. DAMAGING WINDS AND LOCALIZED FLASH FLOODING WILL BE THE MAIN HAZARDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ADDITIONAL HEAT ADVISORIES ARE POSSIBLE ACROSS THE AREA TUESDAY THROUGH NEXT WEEKEND WITH HEAT INDEX READINGS CLIMBING TO BETWEEN 105 AND 109 DEGREES NEARLY EACH DAY. A FEW STRONG THUNDERSTORMS ARE POSSIBLE MONDAY AND TUESDAY ACROSS THE MIDSOUTH. GUSTY WINDS AND LOCALIZED FLASH FLOODING WILL BE THE MAIN HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT OVER PORTIONS OF NORTHEAST ARKANSAS...THE BOOTHEEL OF MISSOURI...AND WESTERN TENNESSEE. JAB
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 1:07 AM CDT | Severe Thunderstorm Warning | MEG | Dyer, Lake, Obion | 38 min |
| Jul 19, 1:31 AM CDT | Severe Thunderstorm Warning | MEG | Crockett, Dyer, Haywood, Lauderdale | 29 min |
| Jul 19, 4:00 AM CDT | Heat Advisory | MEG | Alcorn, Benton, Calhoun, Chickasaw, Coahoma, Itawamba and 15 more | 11 hr |
| Jul 19, 2:10 AM CDT | Flash Flood Warning | MEG | Clay, Greene | 3 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2010Severe Thunderstorm Warnings in Arkansas, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.